Iowa, 2008Tornadoes and Flash Flooding in Iowa, April 24 to 26, 2008
April 24 to 26, 2008 · NWS DMX · 46 events in 18 counties and zones
A strong push of moist and unstable air moved into Iowa during the day on the 24th. Surface temperatures warmed into the low to mid 70s over much of western and southern Iowa with dew point temperatures in the low to mid 60s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong push of moist and unstable air moved into Iowa during the day on the 24th. Surface temperatures warmed into the low to mid 70s over much of western and southern Iowa with dew point temperatures in the low to mid 60s. A cold front approached the state from the northwest during the evening. The airmass was quite unstable with surface based lifted indices around -4 C. and most unstable CAPE around 2000 J/kg. The shear was not real strong, but there was 30 to 40 kts of effective shear available. CAPE in the -10 to -30 C. layer of the atmosphere was in the 200 to 300 J/kg range with 700 to 800 J/kg of DCAPE available. The freezing level was relatively low, around 10,500 to 11,000 feet. Thunderstorms erupted ahead of the approaching cold front. Many of the storms produced hail with severe hail, with several reports of three quarter to one inch diameter hail reported from Audubon County northeast to Worth County, and east to Black Hawk County. Golf ball size hail fell in Wright County south of the Dows area. This was one of the larger reports. A 60 MPH wind gust was reported as the storms moved through Hardin County. One other report of high winds was received from Black Hawk County, where a pole shed was damaged. The LCL was relatively low, in the 500 to 1000 meter range. One tornado was reported north of Bancroft in Kossuth County early in the event. A second tornado touched down in Hamilton County and caused tree damage and minor shed damage on 3 farms. It was reported in an open area with little to no damage. The shear values were strongest in that area as well. The bulk of the severe weather moved out of the CWA just as a strong surface low pressure system begin to lift northeast along the advancing cold front. A new round of severe weather moved into southwest Iowa and then into parts of central Iowa. The severe weather from this second round was in the form of three quarter to one inch diameter hail. Over the northeast part of the CWA, the main problem was with flooding and flash flooding. Rainfall over the northeast quarter of the CWA was in the 3 to 4 inch range, with spotty amounts as high as 5 inches in the Denver area. Roads were washed out in numerous locations scattered from Tama County, north and northwest to Franklin County. The areal flooding transitioned to significant river flooding, which will be addressed in a separate entry.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 24, 2:23 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 24, 2:23 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
323 PM CDT THU APR 24 2008
.DISCUSSION...
SUBSIDENCE IN CONTROL OVER CENTRAL IOWA CURRENTLY AS THE AREA IS IN
THE WAKE OF A STRONG SHORT WAVE THAT PASSED THROUGH THIS MORNING.
DESPITE INCREASING INSTABILITY...CONVECTIVE INITIATION IS NOT
EXPECTED ANY TIME SOON WITH A LACK OF A TRIGGER TO THIS POINT WITH
THE SFC BOUNDARY TO THE NW OF THE DMX FORECAST AREA AND THE UPPER
LEVEL SYSTEM JUST NOW MOVING OUT OF THE INTERMOUNTAIN WEST. THIS
SCENARIO WILL CHANGE TONIGHT AS THE BOUNDARY SAGS SOUTHEAST AND THE
SHORT WAVE APPROACHES FROM THE WEST. A COUPLE OF AREAS POSSIBLE FOR
CONVECTIVE INITIATION. THE FIRST ALONG THE FRONTAL BOUNDARY AS IT
MOVES INTO THE AREA. THE OTHER AREA ALONG WITH THE UPPER LEVEL
SYSTEM. MCS EXPECTED TO DEVELOP OVER NEBRASKA THIS EVENING AND MOVE
INTO IOWA OVERNIGHT. STRONG MOISTURE TRANSPORT ALONG THE 50 KT LOW
LEVEL JET POINTING RIGHT AT THE SFC BOUNDARY. THIS IS IN ADDITION TO
A COUPLED JET ALOFT. HEAVY RAINFALL IS A CONCERN WITH PRECIPITABLE
WATERS OF 1.25 TO 1.50...WHICH ARE NEARLY 250% OF NORMAL.
CURRENTLY FAVOR THE FARTHER SOUTH ECMWF/UKMET/NAM SOLUTIONS AND
DISCOUNTED THE FARTHER NORTH GFS DUE TO POSITION OF DYNAMICS. DUE TO
SATURATED SOILS FROM RECENTLY HEAVY RAINFALL AND POTENTIAL THE NEXT
18 HOURS...WILL ISSUE A FLASH FLOOD WATCH FROM 05Z TO 17Z.
WIDESPREAD 1 TO 2 INCH AMOUNTS POSSIBLE WITH LOCALLY HIGHER TO 3
INCHES NOT OUT OF THE QUESTION.
THE PRECIPITATION WILL CONTINUE FRIDAY MORNING WITH THE SFC BOUNDARY
MOVING THROUGH. FALLING TEMPERATURES EXPECTED DURING THE DAY WITH
PRECIPITATION GRADUALLY COMING TO AN END. NEXT LINE OF THUNDERSTORMS
LIKELY WILL FIRE JUST TO THE EAST OF THE FORECAST AREA LATE MORNING
TO EARLY AFTERNOON. SOME HINTS AT A DEFORMATION ZONE DEVELOPING OVER
NORTHWEST IOWA BY FRIDAY AFTERNOON. POSSIBLE SNOW MIX MAY DEVELOP
OVER THE NORTHWEST BY THE AFTERNOON INTO THE EVENING WITH 850 MB
TEMPERATURES DROPPING TO -6C AND SFC TEMPERATURES DROPPING.
NEXT SYSTEM MOVES IN BY SATURDAY AFTERNOON. UPPER LEVEL SYSTEM IS
TAKING A MORE SOUTHERLY TREND WITH THE FOCUS MORE ON SOUTHERN IOWA
SATURDAY AFTERNOON AND EVENING. COLD SUNDAY WITH THE COLD CORE
ALOFT. INSTABILITY SHOWERS EXPECTED BY THE AFTERNOON WITH CONVECTIVE
TEMPERATURES IN THE MID TO UPPER 40S. GUIDANCE LIKELY OVER DOING
FORECAST HIGH TEMPERATURES AND HAVE UNDERCUT CLOSER TO CONVECTIVE
TEMPS WHICH WILL END UP PRODUCING BROKEN SKIES. COOL CONDITIONS
CONTINUE MONDAY THEN GRADUAL WARMING THROUGH THE REMAINDER OF THE
WEEK. NEXT CHANCE OF PRECIPITATION BY MID WEEK.
&&
.AVIATION...24/18Z
EXPECT RAIN TO TAPER OFF AT KOTM/KALO WITHIN THE NEXT HOUR...SO HAVE
LEFT OUT OF CURRENT TAFS. EXPECT SCT/BKN MVFR CLOUD DECK ACROSS THE
AREA THIS AFTERNOON WITH ANY PRECIP HOLDING OFF UNTIL THIS EVENING
AS BEST LIFT REMAINS SITUATED CLOSER TO THE SURFACE FRONT WEST OF
THE CWA. AS UPPER WAVE PUSHES EAST LATER TODAY INTO TONIGHT...SFC
LOW TO TRANSLATE EASTWARD WITH AN ASSOCIATED COLD FRONT DROPPING
THROUGH THE STATE. ALONG AND AHEAD OF THIS FRONTAL BOUNDARY EXPECT
SHOWERS AND THUNDERSTORMS TO DEVELOP AND SPREAD ACROSS THE CWA BY
LATE EVENING INTO THE OVERNIGHT HOURS...WITH RAIN AND SHOWERS
LINGERING INTO FRIDAY MORNING AS THE SFC LOW SLOWLY MAKES ITS WAY
THROUGH THE AREA. EXPECT MVFR CIGS...WITH POSSIBILITY OF IFR CIGS
WITH STRATUS DECK EXPECTED BEHIND THE FRONTAL BOUNDARY. AT THIS TIME
KEPT ALL VSBYS VFR...BUT AS TSRA/RAIN SHIELD DEVELOPS ACROSS AREA
EXPECT MVFR VSBYS WITH MODERATE RAIN AND ISOLATED IFR VSBYS WITH
HEAVY RAIN.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM MIDNIGHT
TONIGHT TIL NOON FRIDAY FOR CENTRAL AND SOUTH CENTRAL IOWA.
&&
SHORT TERM/AVIATION...ALBRECHT
LONG TERM...DONAVON
Hazardous weather outlook, Apr 24, 3:00 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT THU APR 24 2008
IAZ004>007-015>017-023>025-033-252100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-
400 PM CDT THU APR 24 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON BEFORE
BECOMING MORE WIDESPREAD LATER THIS EVENING AND OVERNIGHT. THESE
STORMS MAY BE MORE SIGNIFICANT WITH A GREATER POTENTIAL FOR SEVERE
WEATHER...WITH LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY
HEAVY RAINS AND POSSIBLY LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. LOCALLY HEAVY
RAINFALL REMAINS POSSIBLE THROUGH FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY MORNING. HEAVY RAIN
AND FLOODING REPORTS ARE ALSO APPRECIATED AND ENCOURAGED.
IAZ026>028-034>039-044>050-057>062-070>075-081>086-092>097-252100-
FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
400 PM CDT THU APR 24 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
BECOME MORE WIDESPREAD AFTER MIDNIGHT. SOME SEVERE WEATHER IS
EXPECTED WITH QUARTER SIZED HAIL AND 60 MPH WINDS POSSIBLE. IN
ADDITION...WIDESPREAD HEAVY RAINFALL WITH 1 TO 2 INCHES POSSIBLE
IS EXPECTED. LOCALIZED 3 INCH AMOUNT ARE EXPECTED. THIS WILL CAUSE
SOME AREAS OF FLOODING ALONG WITH SUBSTANTIAL RISES ALONG AREA
RIVERS AND STREAMS.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS WILL CONTINUE FRIDAY MORNING WITH THE THREAT FOR
HEAVY RAINFALL CONTINUING BEFORE NOON. AREAS OF FLASH FLOODING
ARE THE MAIN THREAT...ESPECIALLY IN LOW LYING AREAS. IF THE HEAVY
RAINFALL DOES OCCUR...RIVER FLOODING WILL BECOME A THREAT INTO
THIS WEEKEND.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY MORNING. HEAVY RAIN
AND FLOODING REPORTS ARE ALSO APPRECIATED AND ENCOURAGED.
DONAVON
Event by event
15 hail, 14 flood, 11 flash flood, 4 thunderstorm wind, 2 tornado. Local standard time, as filed.
Tornado, Kossuth
- When
- April 24, 3:47 PM CST
- Where
- Kossuth County, 2.89 mi SW of Gerled
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- Law Enforcement
- Coordinates
- 43.350, -94.220
Tornado was reported near the intersection of Highway 169 and 410th. Tornado was reported by a Minnesota Deputy driving through Kossuth County and it was in an open area.
Hail, Kossuth
- When
- April 24, 5:24 PM CST
- Where
- Kossuth County, 2.88 mi WNW of Lu Verne
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.940, -94.130
Hail, Audubon
- When
- April 24, 6:01 PM CST
- Where
- Audubon County, 1.38 mi N of Fiscus
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.790, -95.080
Hail, Audubon
- When
- April 24, 6:17 PM CST
- Where
- Audubon County, 3.86 mi WNW of Ross
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.790, -95.000
Hail was near the intersection of 150th and Falcon.
Hail, Worth
- When
- April 24, 7:19 PM CST
- Where
- Worth County, Manly
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.280, -93.200
Tornado, Hamilton
- When
- April 24, 7:21 PM CST to 7:24 PM CST
- Where
- Hamilton County, 0.86 mi NE of Stonega to 2.04 mi E of Stonega
- Rating
- EF0
- Path length
- 1.68 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.490, -93.710
A trained spotter sent a photo of a tornado and had driven back to the area where it was sighted. Tree damage and minor damage was noted on three farmsteads with the tornado track toward the southeast.
Hail, Greene
- When
- April 24, 7:25 PM CST
- Where
- Greene County, Jefferson
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 42.020, -94.380
Nickel size hail was reported in Jefferson.
Thunderstorm Wind, Hamilton
- When
- April 24, 7:35 PM CST
- Where
- Hamilton County, 1.23 mi NW of Blairsburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.490, -93.650
A power poll was snapped at 210th St and Quinn Ave.
Hail, Wright
- When
- April 24, 7:44 PM CST
- Where
- Wright County, Dows
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.650, -93.500
Thunderstorm Wind, Hamilton
- When
- April 24, 7:50 PM CST
- Where
- Hamilton County, 1.47 mi NNW of Blairsburg
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.500, -93.640
Metal Debris on the road near 200th St and Highway 69 intersection.
Thunderstorm Wind, Hardin
- When
- April 24, 8:00 PM CST
- Where
- Hardin County, 5.6 mi W of Iowa Falls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.520, -93.380
Hail, Butler
- When
- April 24, 9:03 PM CST
- Where
- Butler County, 1.52 mi E of Clarksville
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 42.780, -92.640
Flash Flood, Bremer
- When
- April 24, 9:30 PM CST to April 25, 10:00 AM CST
- Where
- Bremer County, 0.51 mi E of Waverly to 0.72 mi NNE of Waverly
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 42.730, -92.470
Roads were washed out in various parts of the county.
Thunderstorm Wind, Black Hawk
- When
- April 24, 10:10 PM CST
- Where
- Black Hawk County, 1.47 mi NNE of Waterloo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 42.520, -92.340
Damage was done to a pole shed.
Flash Flood, Tama
- When
- April 25, 12:30 AM CST to 3:00 AM CST
- Where
- Tama County, 1.68 mi WNW of Gladbrook to 0.86 mi NNW of Gladbrook
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.190, -92.730
Water reported over 170th St. in the Gladbrook area.
Hail, Union
- When
- April 25, 2:20 AM CST
- Where
- Union County, 0.52 mi E of Lorimor
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 41.130, -94.060
Hail, Ringgold
- When
- April 25, 2:29 AM CST
- Where
- Ringgold County, 2.6 mi SW of Ellston
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.800, -94.130
Hail, Warren
- When
- April 25, 2:50 AM CST
- Where
- Warren County, New Virginia
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.180, -93.730
Hail, Warren
- When
- April 25, 2:56 AM CST
- Where
- Warren County, 2.07 mi N of Spring Hill
- Measured
- 1 in hail
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 41.450, -93.670
Hail, Warren
- When
- April 25, 2:56 AM CST
- Where
- Warren County, 2.14 mi NNE of Spring Hill
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -93.660
Flash Flood, Black Hawk
- When
- April 25, 3:00 AM CST to 9:45 AM CST
- Where
- Black Hawk County, Cedar Falls to 0.34 mi NNE of Cedar Falls
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.520, -92.450
Sandbagging operations were being done around the fire station due to flooding from the Dry Run Creek.
Hail, Warren
- When
- April 25, 3:09 AM CST
- Where
- Warren County, 1.25 mi ESE of Liberty Center
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 41.190, -93.500
Hail the size of quarters reported on Tyler street, 6 miles west and 1 mile north of Lacona.
Hail, Polk
- When
- April 25, 3:11 AM CST
- Where
- Polk County, 1.38 mi N of Avon
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.550, -93.530
Public report received through e-spotter.
Hail, Warren
- When
- April 25, 3:17 AM CST
- Where
- Warren County, 1.04 mi E of Liberty Center
- Measured
- 1 in hail
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.200, -93.500
Flash Flood, Hardin
- When
- April 25, 4:00 AM CST to 10:00 AM CST
- Where
- Hardin County, 3.06 mi E of Buckeye to 0.94 mi ENE of Buckeye
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 42.420, -93.320
KCCI viewers reported the South Fork of the Iowa River was out of its banks. Viewer said it was the highest level they have ever seen.
Flash Flood, Bremer
- When
- April 25, 5:00 AM CST
- Where
- Bremer County, 1.02 mi E of Denver to 0.89 mi E of Denver
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 42.670, -92.330
Part of the town was being evacuated due to flooding.
Flash Flood, Grundy
- When
- April 25, 5:00 AM CST to 10:00 AM CST
- Where
- Grundy County, 1.02 mi W of Reinbeck to 0.43 mi WNW of Reinbeck
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.320, -92.620
Six inches of water was over the road due to flooding from Black Hawk Creek.
Flash Flood, Butler
- When
- April 25, 6:00 AM CST to 10:00 AM CST
- Where
- Butler County, 1.71 mi NW of Butler Center to 2.07 mi WSW of Allison
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 42.720, -92.800
Water was reported over the road along County Road C45, 2 miles east of Highway 14.
Flash Flood, Franklin
- When
- April 25, 7:00 AM CST to 10:00 AM CST
- Where
- Franklin County, 1.13 mi NE of Beeds Lake Arpt to 2.41 mi NW of Beeds Lake Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 42.780, -93.232
Flooding between Mallard and Nettles Roads at 180TH St. due to flooding around Otter Creek.
Flash Flood, Black Hawk
- When
- April 25, 7:28 AM CST to 9:45 AM CST
- Where
- Black Hawk County, 1.53 mi E of Cedar Falls Isley Ar to 1.03 mi NW of Cedar Falls Isley Ar
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.520, -92.490
Highway 57 Between Cedar Falls and Benson was under 2 feet of water.
Flash Flood, Hardin
- When
- April 25, 8:30 AM CST to 10:00 AM CST
- Where
- Hardin County, 2.46 mi SW of Iowa Falls Muni Arpt to 2.94 mi SW of Iowa Falls Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 42.450, -93.310
A small tributary was reported to be out of its banks at the intersection of Highway 20. No impacts were noted.
Flash Flood, Grundy
- When
- April 25, 8:50 AM CST to 10:00 AM CST
- Where
- Grundy County, 3.29 mi NW of Wellsburg to 4.58 mi WNW of Wellsburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 42.460, -92.970
The South Beaver Creek was flooding, affecting several gravel roads.
Flood, Tama
- When
- April 25, 9:00 AM CST to 9:00 PM CST
- Where
- Tama County, 2.16 mi ENE of Gladbrook to 1.35 mi E of Gladbrook
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.190, -92.660
Highway 96 east of Gladbrook was closed due to flooding.
Flood, Tama
- When
- April 25, 9:00 AM CST to 9:00 PM CST
- Where
- Tama County, 5.12 mi E of Gladbrook to 5.23 mi E of Gladbrook
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.180, -92.600
II Avenue was closed due to high water.
Flood, Tama
- When
- April 25, 9:00 AM CST to 9:00 PM CST
- Where
- Tama County, 0.24 mi N of Gladbrook to 0.01 mi E of Gladbrook
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.184, -92.700
E Ave washed out along Wolf Creek.
Flood, Humboldt
- When
- April 25, 9:58 AM CST to 10:00 PM CST
- Where
- Humboldt County, 1.23 mi SW of Pioneer to 2.89 mi WSW of Ottosen
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 42.660, -94.450
Flood, Black Hawk
- When
- April 25, 10:00 AM CST to April 26, 9:45 AM CST
- Where
- Black Hawk County, 0.51 mi E of Cedar Falls Isley Ar to 1.43 mi SSE of Hudson
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.520, -92.510
Flooding was reported along Black Hawk Creek and in Benson.
Flood, Butler
- When
- April 25, 10:00 AM CST to April 26, 9:45 AM CST
- Where
- Butler County, 2.04 mi W of Parkersburg to 1.13 mi WNW of Parkersburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 42.570, -92.820
Water was reported over the road in Parkersburg.
Flood, Grundy
- When
- April 25, 10:00 AM CST to April 26, 9:45 AM CST
- Where
- Grundy County, 10.11 mi NNW of Wellsburg to 4.86 mi WSW of Conrad
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.555, -93.024
Flood, Hardin
- When
- April 25, 10:00 AM CST to April 26, 9:45 AM CST
- Where
- Hardin County, Ackley Muni Arpt to 4.13 mi NE of Alden
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.550, -93.030
Flood, Franklin
- When
- April 25, 10:00 AM CST to April 26, 9:45 AM CST
- Where
- Franklin County, 8.6 mi E of Sheffield to 1.23 mi N of Alexander
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.900, -93.030
Flood, Wright
- When
- April 25, 10:00 AM CST to April 26, 9:45 AM CST
- Where
- Wright County, 9.72 mi NNW of Florence to 3.8 mi SSE of Nuel
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.900, -93.970
Flood, Bremer
- When
- April 25, 10:00 AM CST to April 26, 9:45 AM CST
- Where
- Bremer County, 4.67 mi NNW of Plainfield to 4.16 mi N of Sumner
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.916, -92.549
Flood, Black Hawk
- When
- April 25, 2:30 PM CST to April 26, 9:45 AM CST
- Where
- Black Hawk County, Hudson to 1.37 mi W of Hudson
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 42.420, -92.450
Additional roads were closed due to the flooding on the Black Hawk Creek.
Flood, Black Hawk
- When
- April 25, 4:38 PM CST to April 26, 9:45 AM CST
- Where
- Black Hawk County, 3.3 mi N of Voorhies to 2.26 mi SSE of Hudson
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Broadcast Media
- Coordinates
- 42.377, -92.492
The Black Hawk County Sheriff reported the city of Hudson was inundated with water from Black Hawk Creek. Sandbagging was underway, but failed to hold back the water. A local emergency was declared.
Flood, Black Hawk
- When
- April 25, 6:22 PM CST to April 26, 9:45 AM CST
- Where
- Black Hawk County, 1.16 mi ESE of Dunkerton to 1.03 mi SSE of Dunkerton
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 42.563, -92.150
Crane Creek was flooding portions of Dunkerton. Evacuations were taking place along Main and Sycamore Street.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 24, 2008$3.8 million · EF2 · 20 events
- Tornadoes and Flash Flooding in Iowa, April 24 to 25, 2008$210,000 · EF2 · 29 events
- Tornadoes and Flash Flooding in Wisconsin, April 24 to 25, 2008$1.1 million · EF1 · 40 events
- Tornado and Flash Flood in Nebraska, April 24 to 25, 2008$1.3 million · EF1 · 17 events
- Hail and Damaging Winds in Kansas, April 24, 2008$678,000 · 4.25 in hail · 22 events
- Flash Flooding and Flooding in Iowa, April 24 to 30, 2008$1.1 million · 8 events
- Wildfire in Michigan, April 24, 2008$750,000 · 1 event
- Hail and Damaging Winds in Nebraska, April 24, 2008$155,000 · 1 in hail · 7 events
- Tornadoes and Hail in Kansas, April 24 to 25, 2008EF1 · 17 events
- Flooding in Missouri, April 24 to 28, 20089 events
- Hail in Iowa, April 24 to 25, 20081 in hail · 7 events
- Flash Flood and Hail in Illinois, April 24 to 25, 20080.88 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83583, 83569, 83570, 83571, 83573, 83587, 83574, 83701, 83575, 83702, 83585, 83576, 83795, 83584, 83796, 83789, 83578, 83579, 83580, 83884, 83797, 83816, 83581, 83582, 83803, 83799, 83800, 83801, 83804, 83806, 83807, 83808, 83881, 83882, 83883, 83891, 83920, 83922, 83946, 83952, and more.